Jump to content

FW73114: Protracted Withdrawal and Extremely Concerned


Recommended Posts

Posted (edited)

Hello everyone,

 

I am a 23 year old male who tried different psych meds from March 2023 to December 2023. I took Zoloft for about a month and a half, stopped that due to excessive nosebleeds, was on Lexapro for around 5 months, and stopped that because of a lack of interest in anything, and finally was on Prozac. At the end I was taking 40mg. Important to my story is that I was chronically using weed during this time as well. I had a massive panic attack in December 2023, and decided that I wanted to stop taking both weed and meds. I called my psychiatrist and he only had me do a 1 week reduction in ny medication, which knowing what I know now is essentially a cold turkey. I more slowly weaned myself off weed, but only for like 3 weeks, with about a week break after the initial panic attack. 

 

The past 6 months have been absolute hell. For about a month after the initial panic attack, I had ongoing anxiety unlike anything I had ever experienced, and I historically have had a lot of panic attacks and OCD behaviors. After awhile, the anxiety dissipated and was replaced by almost paranoia levels of OCD behaviors, more intense than I had ever experienced. However, all that was a joy to what I've been experiencing for the past 3-4 months or so. I have had severe brain fog, which is largely stagnant but sometimes improves, but what really concerns me are sensory issues. My ability to taste and smell is reduced by about 90%. My perception of heat and cold is also greatly diminished. I feel as though I don't sweat nearly enough if at all, and my ability to perceive pain is muted. I feel as though my ability to feel tired and sore is largely gone. I also feel as though my bladder is not really emptying as it should. Emotionally I am completely flat. No positive or negative emotions. I can't get anxious, afraid, happy, sad, all of them muted. 

 

This terrifies me (if I can even call it that as I don't have the sane physical surge of fear I used to). As I am prone to doing, I googled extensively, and landed on so many reddit pages,. research articles, etc. it's insane. I found that most of my symptoms match PSSD and PAWS in general. I am terrified that this will last forever and I am permanently damaged. I need some sort of support and guidance or even some reassurance. I keep telling myself that because the manifestation of the symptoms has evolved over several months, that's proof of healing and that it is just the windows and waves thing. I have had very brief flashes where I feel slightly better and sometimes fairly energized, and I'm desperately hoping that those are signs of more to come. I know that all things considered I haven't been in protracted withdrawal for that long, but it is already unbearable. I keep thinking about treatment, and reinstatement of either cannabis or meds is in my brain. However, if I am making progress, I don't want to jeopardize that and from this forum it seems as though reinstatement is not super viable as I've been off them for half a year now. Notably, I also don't want to make my symptoms worse. Weirdly enough, I don't at this point (thank goodness) have the genital numbing and such that everyone associates with PSSD. It's like I have all the other symptoms except the sexual ones besides a lowered libido, but that's to be expected with my ahnedonia and general withdrawal, etc. I need some support and guidance on how to proceed or even some encouraging words. Reddit forums are proving to be so pessimistic and toxic that it's making things worse. I don't blame the people there as they're suffering like I am, but it really is not helping. I don't know if this is med related, cannabis related, or likely both together, but I have many moments of absolute hopelessness. I hope that recovery is possible, but it's hard to see that right now. I am trying to eat healthier, exercise, take Omega 3's, etc, and I have had blood work done with nothing notable except slightly lower Vitamin D levels, which is very common where I live. I have an MRI scheduled soon but doubt anything will show up. Hopefully I can see a neurologist soon and get tested for small fiber neuropathy and autonomic dysautonomia, although treatments for either of those are poorly understood anyway. Regardless, I need some kind words because I'm not doing well and I don't see how life is worth it if this keeps going on. Much love to everyone also suffering and hope we all heal. 

Edited by Emonda
Name to title
Link to comment
  • Emonda changed the title to FW73114: Protracted Withdrawal and Extremely Concerned
  • Moderator

Hello, and welcome to Surviving Antidepressants. We are a peer support forum to assist in tapering off psychiatric drugs safely, or recovering from psychiatric drug withdrawal.

 

Your first task is to create a drug signature, with the following:

 

  • All current medication you take, the dose you take, when you started the drug, and when you made dose changes
  • All current supplements you take
  • An accurate history of recent drugs, taken in the last 12-24 months
  • Dates for recent should be written as 7 Oct 2023, or Oct 7 2023, or early Oct 2023, or mid Oct 2023
  • A history of drugs taken 24 months ago and beyond - if applicable
  • Dates for historical drugs can simply be listed as start and stop years
  • Please do not use 07/10/23 // 10/07/23 as this is intepreted differently around the world

 

  • Please leave out symptoms and diagnoses. See my signature for example of clear and concise information.

 

 

 

This topic is for anything relating to you, and any questions you have. Please do not start another topic.

 

All the answers you are looking for regarding tapering and antidepressant withdrawal are on this site. Please search around and continue to read as much as you can manage. Use the site search function to search for specific words or phrases, such as drugs or symptoms.

 

Here are a few of the most useful links:

 

--------Important topics in the Tapering forum and FAQ--------

 

--------From the Symptoms and Self-Care Forums--------

 
What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

 

Hypersensitivity and Kindling

 

We only recommend two supplements. Omega 3 Fish Oil and Magnesium. Both should be introduced separately and increased slowly.

 

Regards

Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment
  • Moderator
Posted (edited)

It's important to understand that you will heal, but it will take time, and the brain doesn't want to be poked with more chemicals in the mean time. The best thing you can do is steer clear of any psychoactive substances, and practice the kind of healthy habits that promote wellbeing.

 

  

15 hours ago, FW73114 said:

Reddit forums are proving to be so pessimistic and toxic that it's making things worse.

I would suggest you no longer visit these places.

Edited by Erimus

Active Monday-Friday UK time

 

MEDICATION:

1) Sertraline:

50mg - Oct 2020, 100mg - Dec 2020, 50mg - April 2021, 75mg - May 2021, 50mg - Sep 2021; 55mg - 23 Feb 2024; 60mg - 20 March 2024; Start tapering - 24 April 2024

Current dose: 57.93mg  (15 May 2024)

2) Mirtazapine:

15mg - Nov 2020

SUPPLEMENTS:

Cod liver oil, Magnesium, Vitamin C

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy